MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT PSL HA CLUSTER 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 542-11-48D
Medical Device Problem Codes Malposition of Device (2616); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994)
Date of Event 06/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.
 
Event or Problem Description
On (b)(6) 2017, tha was done with trident ha cup, x3 liner, v40 head, cancellous screw, accolade stem and the patient was discharged the hospital 4 weeks after operation.A fracture line was confirmed at post op x-p, however, it was not confirmed and the bone around screw became hollowed out at current x-p.After discharged the hospital the patient felt the pain at operative area, which continued.
 
Additional Manufacturer Narrative
An event regarding a periprosthetic fracture four weeks following a total hip arthoplasty involving a trident shell was reported.The event was confirmed.It was also noted through the medical review that the shell was malpositioned.Conclusions: a medical review was performed and concluded that "an adverse mix of patient-related (osteoporosis and acetabular dysplasia) and procedure-related factors (surgical preparation in osteoporotic bone) have caused a periprosthetic fracture of the acetabulum without dislocation allowing conservative treatment without revision surgery required." there was no evidence of a device related issue on review of the medical review.No further investigation for this event is possible at this time.If additional information and/or device become available, this investigation will be reopened.
 
Event or Problem Description

Brand Name
TRIDENT PSL HA CLUSTER 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6749044
Report Number0002249697-2017-02326
Device Sequence Number210235
Product Code LPH
UDI-Device Identifier07613327037180
UDI-Public07613327037180
Combination Product (Y/N)N
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2021
Device Catalogue Number542-11-48D
Device Lot Number57567704
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date07/27/2017
Supplement Report FDA Received Date09/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient Weight47